Texas, 2007

Wildfire in Texas, November 7, 2007

November 7, 2007 · NWS AMA · 1 event in 1 county or zone

A large wildfire consumed twelve hundred acres during the morning hours at 0930 CST. The fire started just south of Palo Duro Reservoir about nine miles north of Spearman just east of County Road 24.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A large wildfire consumed twelve hundred acres during the morning hours at 0930 CST. The fire started just south of Palo Duro Reservoir about nine miles north of Spearman just east of County Road 24. One home was saved and no damage or injuries were reported. The wildfire was brought under control at approximately 1930 CST and was possibly caused by arson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 7, 5:24 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 7, 5:24 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
524 AM CST WED NOV 7 2007

.AVIATION...
MARGINAL MVFR CIGS HAVE PERSISTS ACROSS THE SOUTHEAST PORTIONS OF THE
TX PANHANDLE THIS MORNING BUT HAVE MADE LITTLE ADVANCEMENT TO THE
NORTHWEST. THUS...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE SOUTHERN
ZONES BUT THE NORTHERN TAF SITES ARE EXPECTED TO SEE WIND SPEEDS IN
THE 12KT RANGE DUE TO THE PROXIMITY TO THE SURFACE TROF. WINDS WILL
DIMINISH RAPIDLY AFTER 00Z AS THE BOUNDARY LAYER DECOUPLES AND
GRADUALLY VEER THE WEST AFTER MIDNIGHT AS SURFACE TROF MOVES BACK
INTO THE PANHANDLES.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 504 AM CST WED NOV 7 2007/

DISCUSSION...
MAIN FORECAST CONCERNS CENTER ON TEMPS AND CHANCES OF PRECIP EARLY
NEXT WEEK.

CURRENT WV IMAGERY INDICATES UPPER LOW OFF THE CALIFORNIA COAST WITH
AN UPPER RIDGE OVER THE DESERT SOUTHWEST. DRY NORTHWEST FLOW ALOFT
WILL REMAIN ACROSS THE PANHANDLES THROUGH FRIDAY AS THE UPPER RIDGE
AND LOW WILL MAKE VERY LITTLE PROGRESS TO THE EAST.

CURRENT SATELLITE PICS INDICATE AN AREA OF STRATOCU SOUTH AND
EAST OF THE CWA GENERATED BY WEAK ISENTROPIC UPGLIDE ON THE 300K SFC.
EXPECT THIS BAND OF CLOUDS TO REMAIN EAST OF THE CWA WITH PERHAPS SOME
CLOUDS OVER THE FAR SOUTHEAST PORTIONS OF THE TEXAS PANHANDLE.
OVERALL SKIES WILL BE MOSTLY SUNNY TODAY AND THIS COMBINED WITH
DOWNSLOPING FLOW WILL LEAD TO WARMER HIGHS TODAY.

A WEAK COLD FRONT WILL PASS THROUGH THE AREA THU ALTHOUGH TEMPS WILL
REMAIN MILD AS THE COLDER AIR REMAINS NORTH OF THE SOUTHERN PLAINS.
ALSO NOT EXPECTING MUCH IN THE WAY OF CLOUD COVER SO TRENDED TOWARD TH
WARMER MOS GUIDANCE WHICH YIELDS HIGHS IN THE 70S. UPPER RIDGE WILL
GRADUALLY TRANSLATE EASTWARD FRI AND DAMPENS SOME. NORTHWEST UPPER FLOW
WILL GRADUALLY BECOME ZONAL OVER THE WEEKEND. ALTHOUGH SEVERAL UPPER
DISTURBANCES WILL PROPAGATE THROUGH THE REGION...KEPT THE FCST DRY
AS LOW AND MID LEVEL MOISTURE LOOKS TO BE MARGINAL. TEMPS WARM UP
EVEN MORE SUN AS 850MB TEMPS RISE TO AROUND 20 DEG C.

FOR THE REMAINDER OF THE EXTENDED...MEDIUM RANGE MODELS DIFFER ON THE
TIMING AND TRACK OF AN UPPER TROUGH LIFTING ACROSS THE ROCKIES. THE
EURO IS MORE PROGRESSIVE WHILE THE GFS CLOSES THE SYSTEM OFF AND HAS
A FURTHER SOUTHERLY SOLUTION. ENSEMBLE MEMBERS SHOW A WIDE SPREAD SO
FOR CONSISTENCY SAKE...LEFT SLIGHT CHANCE POPS IN FOR MON. BUFKIT
FORECAST SOUNDINGS INDICATE SFC TEMPS WILL REMAIN ABOVE FREEZING SO
LEFT PRECIP TYPE AS RAIN. MON DOES LOOK COOLER SO REFLECTED THIS IN
THE FCST. BEYOND MON...HIGH PRESSURE LOOKS TO BUILD IN AND LEFT FCST
DRY WITH GRADUALLY WARMING TEMPS.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/05
Hazardous weather outlook, Nov 7, 6:00 AM CST, 3 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CST WED NOV 7 2007

OKZ001>003-TXZ001>020-081200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CST WED NOV 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND SOUTHWEST WINDS OF
10 TO 15 MPH WILL RESULT IN ELEVATED FIRE DANGER THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hansford

When
November 7, 9:30 AM CST to 7:30 PM CST
Where
Hansford forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60175.